| Catalog Number |
3003053 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Pain (1994); Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.X-ray result: intra-op films from revision surgery c4-6 acdf show fracture of plate and screws at c4-5.It is unclear if an interbody graft is present at c4-5 or what the fusion status at c5-6 is.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Type of procedure or technique used: anterior cervical discectomy and fusion (acdf) levels implanted: c4-6 it was reported that post-op, the implanted plate broke which resulted in non union.Fragments including half of the plate, remained inside the patient.Patient suffered neck/arm pain and the patient underwent revision surgery for the removal of implant.
Additional Manufacturer Narrative
Product analysis result: visual optical microscopic visual and optical inspection confirmed the plate is broke in multiple pieces.According to the event description the remaining piece is still implanted.Microscopic inspection confirmed a fairly flat fracture surface with fracture lip toward the edges of the break.There no evidence of damage that would suggest a defect in manufacturing of the implant.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.